I have diabetes and take lipitor. I developed the diabetes after taking the lipitor
3 Apr 2013
I just went and researched this drug and although it didn't say it causes it, it gave all the symptoms to it I am diabetic as well type 2. if you start frequent urination, hunger, thirst, fruity breath any of these signs could be diabetic symptoms due to this drug. hope this was helpful.
29 Apr 2013
Yes it can. It has happened to my mother and we have no family history of diabetes. It has just been acknowledged by the FDA and thereare seseveral lawsuits against the company now. If you believe lipitor has affected you, you need to seek professional counsel. My mother was a healthy 50yr old women until beginning lipitor ten years ago. Last year she began having diabetes symptoms and when she told her dr she was immediately taken off lipitor with no explanation and began being tested for diabetes which she was diagnosed with and sent to classes on how to maintain it. Now her health is rapidly deteriorating and she had always been healthy.
1 Jul 2013
Several clinical studies have shown that statins in general can indeed increase your chances of developing type 2 diabetes - and users of Lipitor seem to be at higher risk than other brands.
You may want to consult with your doctor and switch to a pravastatin which some studies show has a favorable effect on diabetes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking lipitor, lisinopril, glipizide, for my treatment when I eat I get stomach ache and then I get lot gas
3 answers • 30 Mar 2010
I have diabetes, totally insulin dependent and am taking lipitor? I have been on this med since the late eighties and have consistently had the bad ...
1 answer • 28 Nov 2010
I am living with diabetes more than years. I am using insuline (Mixtard 70/30), my average HbA1c 7.0.
3 answers • 9 Jul 2012
Diabetes, Type 1 - a new dx type 1 diabetes occured past september after ketoacidosis sent us to er?
... she's been taken off of insulin because her pancreas is still producing insulin.it's a temporary condition called the honeymoon phase.i ...
3 answers • 20 Jan 2013